Alert archive / Montana / Wind Advisories in 2017
Wind Advisory 7, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Mar 2, 2017, 10:41 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2017, 10:41 PM MST (05:41 UTC)
- Expired
- Mar 4, 2017, 11:00 AM MST
- In force
- 36 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS75 KBYZ 030541 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1041 PM MST Thu Mar 2 2017 MTZ065-066-031800- /O.NEW.KBYZ.WI.Y.0007.170303T0541Z-170303T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1041 PM MST Thu Mar 2 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST FRIDAY... The National Weather Service in Billings has issued a Wind Advisory...which is in effect until 11 AM MST Friday. * TIMING...Through late Friday morning. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts around 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
6 follow-up statements
302 WWUS75 KBYZ 031024 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 324 AM MST Fri Mar 3 2017 MTZ065-066-031800- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-170303T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 324 AM MST Fri Mar 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Through late this morning. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts around 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
039 WWUS75 KBYZ 031634 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 934 AM MST Fri Mar 3 2017 MTZ065-066-041645- /O.EXT.KBYZ.WI.Y.0007.000000T0000Z-170304T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 934 AM MST Fri Mar 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MST SATURDAY... * TIMING...Winds will increase again this evening and overnight into Saturday. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts 50 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
425 WWUS75 KBYZ 032212 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 312 PM MST Fri Mar 3 2017 MTZ065-066-041800- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-170304T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 312 PM MST Fri Mar 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * TIMING...Winds will increase again this evening and overnight into Saturday. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts 50 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
523 WWUS75 KBYZ 040348 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 848 PM MST Fri Mar 3 2017 MTZ065-066-041800- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-170304T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 848 PM MST Fri Mar 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * TIMING...Winds will increase overnight and remain strong Saturday morning. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts 50 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
912 WWUS75 KBYZ 041057 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 357 AM MST Sat Mar 4 2017 MTZ065-066-041800- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-170304T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 357 AM MST Sat Mar 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Winds will remain strong at times through this morning. * IMPACTS...Hazardous cross winds on Interstate 90 at Livingston, and on some rural roads near Nye. * WINDS...Southwest wind gusts 50 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ http://weather.gov/Billings
053 WWUS75 KBYZ 041753 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1053 AM MST Sat Mar 4 2017 MTZ065-066-041900- /O.EXP.KBYZ.WI.Y.0007.000000T0000Z-170304T1800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1053 AM MST Sat Mar 4 2017 ...WIND ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Winds will continue to gradually decrease into the afternoon. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:35 PM MST, 6 minutes earlier.
Area forecast discussion, Mar 2, 10:35 PM MST, 6 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
1035 PM MST Thu Mar 2 2017
.UPDATE...
Winds the past couple of hours have been gusting 60 to 63 mph at
times at Livingston. Pressure gradients look to remain the same
into Friday morning. As a result, we have issued a wind advisory
for the Livingston and Nye areas through late this morning. Hooley
&&
.SHORT TERM...valid for Fri and Sat...
producing snow bands and showers today continues to weaken and
shift east as jet max moves off to the northeast and heights begin
to build over the region. Shower chances linger over the
mountains and across the northeast this evening as a weak wave
slides through northern Montana. This will induce pressure falls
across the plains with increasing gap flow winds across the
western foothills beginning tonight and continuing into Saturday.
Strongest winds look to be tonight into Friday morning, and again
Friday night into Saturday morning. While guidance suggests winds
should remain below advisory levels, gusts to 50 mph are possible.
Will continue to monitor the situation for any potential wind
highlites.
Dry conditions will prevail across the area Friday into Saturday
with downslope flow and ridging building overhead. Shower chances
increase over the southwest mountains Saturday afternoon as
moisture begins to advect into the region in southwest flow aloft.
Temperatures will warm over the next couple of days as downslope
flow sets up over the region. High temperatures across the lower
elevations are expected to be in the 40s to lower 50s on Friday,
with 50s for most places on Saturday. Overnight temperatures in
the 20s and 30s can be expected. STP
.LONG TERM...valid for Sun...Mon...Tue...Wed...Thu...
Not much to change in the going extended forecast. A cold front
is progged to move through the area Sunday night into Monday,
after a mild day on Sunday. This front will produce a band of rain
and snow showers into Monday morning. The front does not turn the
flow upslope quick enough to provide a prolonged period of
precipitation, so expect scattered rain and snow showers along the
boundary as it moves through. Heights build Tuesday and Wednesday
and this will bring a warming trend with generally dry weather.
Moisture will stream into area mountains, so will keep PoPs in
place there. Winds look to increase toward the end of the extended
period for favored western valleys, but still much uncertainty on
that. TWH
&&
.AVIATION...
Isolated rain and snow showers continue to linger this evening
over southeast Montana. Precipitation will be light, with local
MVFR flight conditions possible in the heavier showers. Otherwise,
VFR conditions will prevail. Southwest winds will gust to 45kts
at KLVM tonight. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
Fri Sat Sun Mon Tue Wed Thu
-----------------------------------------------------------
BIL 032/051 034/055 034/053 028/039 025/045 030/050 033/046
00/B 00/B 12/W 32/W 11/N 11/N 12/W
LVM 032/049 032/050 032/047 021/032 020/038 028/045 029/041
01/N 12/W 24/W 42/J 22/J 22/W 23/W
HDN 026/052 028/057 030/055 027/042 024/047 027/054 030/049
00/B 00/B 01/B 32/W 11/N 11/N 12/W
MLS 028/052 030/058 032/057 031/043 026/046 029/052 032/049
21/B 00/B 00/B 42/W 10/N 11/N 12/W
4BQ 025/053 029/060 032/059 029/044 024/047 028/054 031/052
10/B 00/B 00/N 33/W 10/N 01/B 12/W
BHK 022/049 027/055 030/057 030/040 021/042 026/050 030/049
21/B 00/B 00/B 43/J 10/N 01/N 12/W
SHR 023/051 027/055 030/056 028/039 020/044 025/053 031/050
00/U 00/B 01/B 33/J 11/N 01/B 12/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect until 11 AM MST Friday FOR ZONES
65-66.
WY...None.
&&
weather.gov/billingsNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.